Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
176 Doctors are Online

Losing weight, bruises on shins, may be iron deficiency. What can this be a result of?

hi,I m 18 years old and recently have been starting to loose weight and brusing over the past month.i lost about 10lbs.i was in a on and off relationship and my eating had become less than normalbut not too much..The bruises have been occuring on my shins,about 5-6 bruises on each of them..i also thought this could have been because of iron deficiency but im not sure..they went a way and came back,what can this be a result of?
Asked On : Tue, 19 Jun 2012
Answers:  1 Views:  25
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
General & Family Physician 's  Response

Losing weight is definitely not a good sign. You have lost about 10lbs in the recent months, which is not good. Also bruising over the shin.

Bruiting over the shin can be due to a decrease in platelet count that commonly occurs in any viral fever. You also tend to lose weight in viral fever.

Please do get yourself checked for such fevers like Dengue, Chikungunya.

Iron deficiency is another reason for the same. Check your hemoglobin levels and if it is less than 10mg/dl. If yes, you need to take oral iron supplements in the form of tablets or capsules.

In general, eat healthy, consume lot of fruits and vegetables. Drink plenty of fluids.

Get well soon.

Answered: Tue, 19 Jun 2012
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor